Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 25, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at May 13, 2011, 2:31 PM EDT for Rockingham County, Virginia; Pendleton County, West Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 2:31 PM EDT (18:31 UTC)
- Expired
- May 13, 2011, 7:10 PM EDT
- In force
- 5 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, VA, Pendleton County, WV
The radar
The Sterling radar (KLWX), 157 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WGUS51 KLWX 131831 FFWLWX VAC165-WVC071-132230- /O.NEW.KLWX.FF.W.0025.110513T1831Z-110513T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 231 PM EDT FRI MAY 13 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PENDLETON COUNTY IN EASTERN WEST VIRGINIA... WEST CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 630 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA THAT COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3874 7934 3874 7915 3859 7914 3859 7930 $$ JRK
5 follow-up statements
610 WGUS71 KLWX 131918 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EDT FRI MAY 13 2011 VAC165-WVC071-132230- /O.CON.KLWX.FF.W.0025.000000T0000Z-110513T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PENDLETON WV-ROCKINGHAM VA- 318 PM EDT FRI MAY 13 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EXTREME WEST CENTRAL ROCKINGHAM AND EAST CENTRAL PENDLETON COUNTIES... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS JUST ABOUT MOVED OUT OF THE WARNED AREA. HOWEVER...EXCESSIVE RUNOFF FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE RAPID RISES OF SMALL CREEKS AND STREAMS THAT COULD LEAD TO FLASH FLOODING IN NEARBY AREAS THROUGH THE REMAINDER OF THE AFTERNOON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUDDLE...BRANDYWINE AND DEER RUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3874 7934 3874 7915 3859 7914 3859 7930 $$ JRK
390 WGUS71 KLWX 132129 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 529 PM EDT FRI MAY 13 2011 VAC165-WVC071-132230- /O.CON.KLWX.FF.W.0025.000000T0000Z-110513T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PENDLETON WV-ROCKINGHAM VA- 529 PM EDT FRI MAY 13 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EXTREME WEST CENTRAL ROCKINGHAM AND EAST CENTRAL PENDLETON COUNTIES... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED REDEVELOPMENT OF SHOWERS AND THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES HAVE FALLEN OVER THE LAST THREE HOURS NEAR BRANDYWINE. EXCESSIVE RUNOFF FROM THE EARLIER HEAVY RAINFALL AND ADDITIONAL RAINFALL OF ONE QUARTER TO ONE HALF INCH WILL CONTINUE THE THREAT OF FLASH FLOODING IN THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUDDLE... DEER RUN AND BRANDYWINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3874 7934 3874 7915 3859 7914 3859 7930 $$ JRK
587 WGUS71 KLWX 132219 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 619 PM EDT FRI MAY 13 2011 VAC165-WVC071-132230- /O.CON.KLWX.FF.W.0025.000000T0000Z-110513T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PENDLETON WV-ROCKINGHAM VA- 619 PM EDT FRI MAY 13 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EXTREME WEST CENTRAL ROCKINGHAM AND EAST CENTRAL PENDLETON COUNTIES... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS JUST ABOUT MOVED OUT OF THE WARNED AREA. HOWEVER...EXCESSIVE RUNOFF FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE RAPID RISES OF SMALL CREEKS AND STREAMS THAT COULD LEAD TO FLASH FLOODING IN NEARBY AREAS DURING THE EARLY EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDYWINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3870 7933 3870 7915 3859 7914 3859 7930 $$ JRK
776 WGUS51 KLWX 132229 FFWLWX VAC165-WVC071-140000- /O.EXT.KLWX.FF.W.0025.000000T0000Z-110514T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 629 PM EDT FRI MAY 13 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EAST CENTRAL PENDLETON COUNTY IN EASTERN WEST VIRGINIA... WEST CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA... * UNTIL 800 PM EDT * AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS JUST ABOUT MOVED OUT OF THE WARNED AREA. HOWEVER...EXCESSIVE RUNOFF FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE RAPID RISES OF SMALL CREEKS AND STREAMS THAT COULD LEAD TO FLASH FLOODING IN NEARBY AREAS DURING THE EARLY EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANDYWINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN STERLING VIRGINIA. && LAT...LON 3870 7933 3870 7915 3859 7914 3859 7930 $$ JRK
060 WGUS71 KLWX 132310 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 710 PM EDT FRI MAY 13 2011 VAC165-WVC071-132318- /O.CAN.KLWX.FF.W.0025.000000T0000Z-110514T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PENDLETON WV-ROCKINGHAM VA- 710 PM EDT FRI MAY 13 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME WEST CENTRAL ROCKINGHAM AND EAST CENTRAL PENDLETON COUNTIES... THE RAIN AND FLASH FLOOD THREAT HAS ENDED ACROSS THE WARNING AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3870 7933 3870 7915 3859 7914 3859 7930 $$ JRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:41 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 13, 10:41 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1041 AM EDT FRI MAY 13 2011
.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL RESIDE JUST SOUTHWEST OF THE AREA
THROUGH TONIGHT. AN UPPER LEVEL LOW WILL MOVE FROM THE OHIO VALLEY
TOWARD THE APPALACHIANS THIS WEEKEND...AND REMAIN NEARLY
STATIONARY INTO THE MID PORTION OF NEXT WEEK. MULTIPLE UPPER LEVEL
DISTURBANCES ROTATING AROUND THE LOW WILL BRING UNSETTLED
CONDITIONS TO THE MID ATLANTIC THIS WEEKEND THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
ONE SHORTWAVE WAS HELPING TO PROMOTE SHOWERS AND THUNDERSTORMS
OVER EASTERN WEST VIRGINIA AND THE NORTHERN SHENANDOAH VALLEY
EARLY THIS MORNING. RAINFALL HAS BEEN MODERATE TO HEAVY ALTHOUGH
IT LOOKS AS IF ACTIVITY HAS STRATIFORMED OUT SOME AS IT CONTINUES
TO MOVE TO THE SOUTHEAST. ANOTHER SHORTWAVE WILL APPROACH THIS
AFTERNOON AND EVENING. THIS WILL RENEW CONVECTION AND HEAVY
RAINFALL POSSIBILITIES OVER THE HIGHLANDS. THERE IS A SLIGHT
SEVERE RISK MAINLY FOR HAIL IN STRONGEST CORES /WHERE BREAKS MAY
CONTRIBUTE TO WEAK INSTABILITY/ BUT THE PRIMARY CONCERN IS FOR
FLASH FLOODING. POTOMAC HIGHLANDS IS MOST VULNERABLE DUE TO RECENT
RAINFALL AND LOW FFG. THESE COMBINED WITH EXPECTED CONVECTION
LATER TODAY HAVE PROMOTED ISSUANCE OF FLASH FLOOD WATCH.
ACTIVITY SHOULD PROPAGATE TO THE EAST THIS EVENING AND
OVERNIGHT...POTENTIALLY AFFECTING EAST OF THE BLUE RIDGE WITH
SATURATED LOW LEVELS. HOWEVER...FLASH FLOOD THREAT WILL BE LESS
FURTHER EAST.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
LTLCG REQD TO PRVS FCST. FCST WL REVOLVE ARND EVOLUTION OF ADDTL H5
ENERGY DROPPING INTO CLSD UPR LOW...SUFFICIENT TO BUMP IT A BIT EWD.
SVRL S/WVS WL EJECT FM THE LOW...SUPPORTING CLUSTERS OF SHRA/TSRA.
TIMING THESE IMPULSES ALWAYS PROBLEMATIC. W/IN THE SYNOP SCALE
THO...SAT WL BE THE DAY WHEN CWFA SHUD BE W/IN BETTER LWR-MID LVL
MEAN SLY FLOW...AND HENCE GREATER PWAT. SUBSEQUENTLY HV CAT POPS
JUST ABT AREAWIDE. THE UPR LOW AND SFC CDFNT WL BE CLOSER SUN...
DISRUPTING MEAN LYR FLOW BUT SUPPORTIVE OF POTENTIALLY GREATER LAPSE
RATES AND PROVIDING A SFC-BASED FOCUSING MECHANISM.
AM UNCERTAIN IF THERE WL BE ENUF INSTBY TO RUN W/ PURELY TSRA AS
WX....SPCLY SINCE FLOW OFF THE ATLC WHERE WATER TEMPS IN THE UPR
50S AND LWR 60S. HV CHOSEN TO ADVERTISE TSRA ONE ORDER LWR THAN
SHRA POP ON SAT. WHILE NOT CONVINCED THAT THERE WL BE SVR WX IN
OUR FUTURE AT ALL...AGREE W/ PRVS FCST THAT SUN HAS THE BETTER CHC
AT THAT SINCE PSBL BINOVC SHUD PRODUCE A WARMER AMS AND GREATER
INSTBY...AND THE OPPORTUNITY OF A LLVL BNDRY SHUD PROVIDE A FOCUS.
IF THERE WERE A QPF /FF/ PROBLEM THINK IT WUD COME SAT WHEN
PWAT/POPS HIER AND LLVL CONFLUENCE BETTER.
MAV RUNNING SUBSTANTIALLY WARMER THAN MET THRU THE PD...SPCLY FOR
MAXT. NAM APPEARS TO BE HINTING AT RAIN-COOLED CAD. WHILE AGREE THAN
CLDS/POTL PCPN SHUD KEEP TEMPS DOWN...UNCERTAIN ABT SUFFICIENT
COOLING TO PRODUCE A WEDGE...SPCLY SINCE FLOW SOLIDLY SSE ATTM.
SOUGHT A COMPROMISE WHICH IS DISTINCTLY ON THE WARMER SIDE OF THE
MEAN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LOW WILL CONTINUE TO AFFECT THE CWA THROUGH THE MIDDLE OF NEXT
WEEK AS IT REMAINS NEARLY STATIONARY OVER THE OHIO
VALLEY/APPALACHIANS AREA...PERHAPS EVEN RETROGRADING SOME...BEFORE
THE MODELS FINALLY TRY TO EJECT IT UP AND OUT BY THE END OF THE
WEEK. THE RESULT WILL BE A CONTINUATION OF UNSETTLED CONDITIONS WITH
CHANCES OF SHOWERS AND THUNDERSTORMS THAT MAY NOT NECESSARILY ONLY
BE IN THE AFTERNOONS/EVENINGS ALTHOUGH WOULD THINK THERE WOULD BE
SUCH AN UPTICK IN CONVECTION DUE TO DIURNAL INSTABILITY INFLUENCES.
TIMING INDIVIDUAL VORT MAXES THIS FAR OUT ISNT FEASIBLE AND WILL
NEED TO FINE TUNE DETAILS AS WE APPROACH NEXT WEEK.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MAY SEE IFR LAST THROUGH THE DAY AT CHO...BUT THINK THAT
RESTRICTIONS SHOULD BE MORE OF THE MVFR VARIETY FOR REMAINING
TERMINALS TODAY INCLUDING THE HUBS. SHRA MAY AFFECT MRB-IAD-DCA
INTO EARLY AFTERNOON. EXPECT ALL RESTRICTIONS TO DROP INTO IFR
THIS EVENING WITH SATURATED LOW LEVELS. THERE MAY BE SHOWERS
MAKING IT TOWARD THE HUBS LATER THIS EVENING AS WELL.
FLGT RESTRICTIONS XPCTD THRU TUE DUE TO SHRA/TSRA. TIMING INDIV
IMPULSES DIFFICULT. ON TOP OF THAT...HV PROLONGED ONSHORE FLOW
WHICH WL PRODUCE LOW CLDS. MVFR AT BEST...W/ IFR PSBL.
&&
.MARINE...
WILL HAVE TO WATCH SOUTHEAST WINDS TODAY...ALTHOUGH GUIDANCE
KEEPS THEM IN THE 10 TO 15 RANGE AND THUS BELOW SMALL CRAFT ADVISORY
THRESHOLDS. COOL WATERS AND INVERSION WILL HELP KEEP ANY HIGHER
GUSTS IN CHECK. INCREASING CHANCE OF SHOWERS OCCURS TONIGHT.
PROLONGED S/ELY FLOW WL PROVIDE AN AMS WHERE VERT MOMENTUM TRANSFER
LESS THAN IDEAL. NO HEADLINES ANTICIPATED INTO ELY NEXT WEEK...THO
GRADIENT FLOW FAIRLY CLOSE TO SCA SAT. DO XPCT NMRS TSRA...AND
CANNOT PRECLUDE SMW/S ON THE WATERS...PARTICULARLY ON SUN.
&&
.TIDES/COASTAL FLOODING...
SOLID MINOR FLOOD LEVELS MATERIALIZED DURING THIS MORNINGS HIGH
TIDE CYCLE...EVEN AT ALEXANDRIA WHICH CRESTED UNDER 5 FT MLLW.
/WRNG/MDT FLOOD 5.4 FT./ ANOMALIES OF 1-2 FT SHOULD CONTINUE
THROUGH TONIGHT AND INTO TMRW...AND WILL LIKELY INCREASE A BIT AS
PRESSURE LOWERS AND SLY WINDS INCREASE. WITH THE AFTERNOON HIGH
TIDE LOWER OF TWO DAILY ONES...MODERATE FLOODING NOT LIKELY TO BE
REACHED...THUS ADVISORY HAS BEEN XTNDD FOR ALL CNTYS/CITIES INTO
SAT.
PTTN WONT CHG ANY TIME SOON. HEADLINES MAY NEED TO BE XTNDD
FURTHER. PLUS...IF THE INCREASED SLY FLOW CAUSES ANOMOLIES TO
INCREASE...THAT MAY PROMPT AN UPGRADE TO WRNG. IF WRNG CRITERIA
REACHED...IT WL BE BRIEFLY ABV THE THRESHOLD. WL ADDRESS THAT IF/WHEN
THE TIME COMES.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY FOR MDZ007-011-
013-014-016>018.
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ501-502.
VA...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY FOR VAZ052>055-
057.
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ503-504.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ050-055-
501>506.
MARINE...NONE.
&&
SYNOPSIS...BPP/SBK
NEAR TERM...BPP
SHORT TERM...HTS
LONG TERM...BPP
AVIATION...BPP//HTS
MARINE...BPP//HTS
TIDES/COASTAL FLOODING...SBK/HTSHazardous weather outlook, May 13, 2:09 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 209 PM EDT FRI MAY 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 209 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COASTAL FLOOD WARNING IN EFFECT FOR ANNE ARUNDEL COUNTY FROM MIDNIGHT TO 6 AM SATURDAY MORNING. OTHERWISE...A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER NOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERSISTENT ONSHORE FLOW WILL CONTINUE THE POSSIBILITY OF MINOR COASTAL FLOODING NEAR TIME OF HIGH TIDE THROUGH EARLY NEXT WEEK. A COASTAL FLOOD ADVISORY CONTINUES THROUGH SATURDAY. THE ONSHORE FLOW WILL STRENGTHEN THIS WEEKEND AND MAY LEAD TO A PERIOD OF MODERATE COASTAL FLOODING IN SENSITIVE LOCATIONS SUCH AS ANNAPOLIS. NUMEROUS SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAINFALL AND A LOCALIZED FLASH FLOODING THREAT ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 209 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINFALL AND A RISK OF FLASH FLOODING ACROSS THE POTOMAC HIGHLANDS THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT. ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL ARE ALSO POSSIBLE ACROSS THE POTOMAC HIGHLANDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY... POSSIBLY BRINGING ADDITIONAL HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 13, 1:15 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 115 PM EDT FRI MAY 13 2011 WVZ055-502-505-506-131745- EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-WESTERN PENDLETON WV- 115 PM EDT FRI MAY 13 2011 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...EASTERN GRANT AND WESTERN PENDLETON COUNTIES... AT 115 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF SENECA ROCKS...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE UPPER TRACT. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM ALONG WITH LOCALLY HEAVY DOWNPOURS. && LAT...LON 3888 7944 3895 7906 3870 7908 3872 7944 TIME...MOT...LOC 1715Z 266DEG 9KT 3880 7937 BJL
Special weather statement, May 13, 1:48 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
148 PM EDT FRI MAY 13 2011
WVZ505-506-131815-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
148 PM EDT FRI MAY 13 2011
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON AND WESTERN
PENDLETON COUNTIES...
AT 148 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF ONEGO...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE SENECA ROCKS AND BRUSHY RUN.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
SMALL HAIL CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3889 7947 3890 7946 3890 7945 3889 7926
3883 7922 3881 7935 3871 7937 3873 7947
3889 7951
TIME...MOT...LOC 1748Z 275DEG 9KT 3881 7944
JRKSpecial weather statement, May 13, 2:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 211 PM EDT FRI MAY 13 2011 VAZ026-WVZ506-131845- EASTERN PENDLETON WV-ROCKINGHAM VA- 211 PM EDT FRI MAY 13 2011 ...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON AND ROCKINGHAM COUNTIES... AT 210 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BRANDYWINE...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE BRANDYWINE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3864 7898 3857 7899 3855 7929 3863 7931 TIME...MOT...LOC 1810Z 267DEG 7KT 3861 7925 JRK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:36 AM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 39 min |
| May 13, 9:00 AM EDT | Flash Flood Watch | LWX | Highland | 12 hr |
| May 13, 1:43 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 33 min |
| May 13, 6:15 PM EDT | Special Weather Statement | LWX | Augusta | 30 min |
| May 12, 11:24 PM EDT | Special Weather Statement | LWX | Grant | 51 min |
| May 13, 7:58 AM EDT | Special Weather Statement | LWX | Grant | 32 min |
| May 13, 1:15 PM EDT | Special Weather Statement | LWX | Pendleton | 30 min |
| May 13, 1:48 PM EDT | Special Weather Statement | LWX | Pendleton | 27 min |
| May 13, 2:11 PM EDT | Special Weather Statement | LWX | Pendleton | 34 min |
| May 13, 2:36 PM EDT | Special Weather Statement | LWX | Grant | 39 min |
| May 13, 3:38 PM EDT | Flash Flood Warning | LWX | Grant | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.